Alert archive / Oregon / Wind Advisories in 2026
Wind Advisory 7, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Feb 22, 2026, 6:48 AM PST for Jackson County, Oregon. It took effect at Feb 22, 2026, 7:00 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2026, 6:48 AM PST (14:48 UTC)
- In effect from
- Feb 22, 2026, 7:00 AM PST
- Expired
- Feb 22, 2026, 2:01 PM PST
- In force
- 7 hr
- Issued by
- NWS Medford, OR
County Jackson County, OR
The radar
The Medford radar (KMAX), 39 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 2.8 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2070 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 337 m²/s²
- 0-3 km storm-relative helicity
- 503 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
460 WWUS76 KMFR 221448 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 648 AM PST Sun Feb 22 2026 ORZ026-221800- /O.CAN.KMFR.WI.Y.0006.000000T0000Z-260222T1800Z/ /O.NEW.KMFR.WI.Y.0007.260222T1500Z-260222T1800Z/ Jackson County- Including the following locations...Ashland and Medford 648 AM PST Sun Feb 22 2026 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...Southeast winds 20 to 30 mph with gusts 45 to 50 mph expected. * WHERE...Portions of the Rogue Valley in Jackson County, from Medford to Ashland, and higher terrain surrounding the valley. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ023>025-221600- /O.EXP.KMFR.WI.Y.0006.000000T0000Z-260222T1500Z/ Central Douglas County-Eastern Curry County and Josephine County- Eastern Douglas County Foothills- 648 AM PST Sun Feb 22 2026 ...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING... Winds will remain gusty through the afternoon, but are gradually lowering below advisory criteria this morning. $$ ORZ021-022-221800- /O.CON.KMFR.HW.W.0002.000000T0000Z-260222T1800Z/ South Central Oregon Coast-Curry County Coast- Including the following locations...Gold Beach, Harbor, Pistol River, Ophir, Port Orford, and Nesika Beach 648 AM PST Sun Feb 22 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...South Central Oregon Coast and Curry County Coast and headlands south of Bandon. This includes Highway 101, especially from Cape Blanco southward. * WHEN...Until 10 AM PST this morning. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ CAZ081-222300- /O.CON.KMFR.WI.Y.0006.000000T0000Z-260223T0300Z/ Central Siskiyou County- Including the following locations...Weed 648 AM PST Sun Feb 22 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...The Shasta Valley in central Siskiyou County, including I-5 from Grenada to Gazelle and Weed as well as Montague. Highest winds will be near Weed and Gazelle. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ030-031-222300- /O.CON.KMFR.WI.Y.0006.000000T0000Z-260223T0200Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the following locations...Fort Rock, Paisley, Valley Falls, and Adel 648 AM PST Sun Feb 22 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts 45 to 55 mph expected. * WHERE...Lake County and far eastern Klamath County. This includes Winter Rim, Silver Lake, Summer Lake, Paisley, Valley Falls, Adel, and portions of highways 140, 395, and 31. * WHEN...Until 6 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BR-y
2 follow-up statements
480 WWUS76 KMFR 221654 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 854 AM PST Sun Feb 22 2026 ORZ021-022-221800- /O.CON.KMFR.HW.W.0002.000000T0000Z-260222T1800Z/ South Central Oregon Coast-Curry County Coast- Including the following locations...Pistol River, Port Orford, Harbor, Nesika Beach, Gold Beach, and Ophir 854 AM PST Sun Feb 22 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...South Central Oregon Coast and Curry County Coast and headlands south of Bandon. This includes Highway 101, especially from Cape Blanco southward. * WHEN...Until 10 AM PST this morning. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Winds will remain strong through Sunday morning, but wind speeds are likely to reach a peak during frontal passage late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ ORZ026-230100- /O.EXT.KMFR.WI.Y.0007.000000T0000Z-260223T0100Z/ Jackson County- Including the following locations...Medford and Ashland 854 AM PST Sun Feb 22 2026 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... * WHAT...Southeast winds 20 to 30 mph with gusts 45 to 50 mph expected. * WHERE...Portions of the Rogue Valley in Jackson County, from Medford to Ashland, and higher terrain surrounding the valley. * WHEN...Until 10 AM PST this morning. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure light outdoor objects like tents or empty trash bins. && $$ CAZ081-230100- /O.CON.KMFR.WI.Y.0006.000000T0000Z-260223T0300Z/ Central Siskiyou County- Including the following locations...Weed 854 AM PST Sun Feb 22 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...The Shasta Valley in central Siskiyou County, including I-5 from Grenada to Gazelle and Weed as well as Montague. Highest winds will be near Weed and Gazelle. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ORZ030-031-230100- /O.CON.KMFR.WI.Y.0006.000000T0000Z-260223T0200Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the following locations...Valley Falls, Adel, Fort Rock, and Paisley 854 AM PST Sun Feb 22 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts 45 to 55 mph expected. * WHERE...Lake County and far eastern Klamath County. This includes Winter Rim, Silver Lake, Summer Lake, Paisley, Valley Falls, Adel, and portions of highways 140, 395, and 31. * WHEN...Until 6 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BPN
709 WWUS76 KMFR 222201 NPWMFR URGENT - WEATHER MESSAGE National Weather Service Medford OR 201 PM PST Sun Feb 22 2026 CAZ081-222315- /O.CAN.KMFR.WI.Y.0006.000000T0000Z-260223T0300Z/ Central Siskiyou County- Including the following locations...Weed 201 PM PST Sun Feb 22 2026 ...WIND ADVISORY IS CANCELLED... Winds will remain breezy, but the threat of strong winds has ended. $$ ORZ026-222315- /O.CAN.KMFR.WI.Y.0007.000000T0000Z-260223T0100Z/ Jackson County- Including the following locations...Medford and Ashland 201 PM PST Sun Feb 22 2026 ...WIND ADVISORY IS CANCELLED... Winds will remain breezy, but the threat of strong winds has ended. $$ ORZ030-031-230200- /O.CON.KMFR.WI.Y.0006.000000T0000Z-260223T0200Z/ Northern and Eastern Klamath County and Western Lake County- Central and Eastern Lake County- Including the following locations...Valley Falls, Adel, Fort Rock, and Paisley 201 PM PST Sun Feb 22 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts 45 to 55 mph expected. * WHERE...Lake County and far eastern Klamath County. This includes Winter Rim, Silver Lake, Summer Lake, Paisley, Valley Falls, Adel, and portions of highways 140, 395, and 31. * WHEN...Until 6 PM PST this evening. * IMPACTS...Gusty winds will blow around unsecured objects and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ BPN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Feb 22, 4:05 AM PST, 2 hours 43 minutes earlier.
Area forecast discussion, Feb 22, 4:05 AM PST, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Medford OR
405 AM PST Sun Feb 22 2026
.DISCUSSION...Overall, the going forecast is on track. The
strongest front in the series, at least in terms of winds,
continues to affect the region this morning as it's associated
surface low moves northward along 130 W and deepens further
through the morning. Winds are peaking this morning as a strong
front will continue pushing onshore through around sunrise. Winds
are currently gusting to 60 mph along the coast south of Cape
Blanco, with gusts of 45-55 mph across the higher terrain as well
as the Shasta Valley and southern end of the Rogue Valley. It's
been fairly windy across southern Oregon and northern California
over the last 24 hours or so, and even the more sheltered valleys
saw some windy conditions with gusts of at least 25-35 mph common
across the region. Strong winds will continue through the morning
hours as this front moves inland. Winds gradually ease from west
to east today, remaining gusty in the Shasta Valley and east of
the Cascades through this evening. A variety of wind headlines are
in place for these strong winds, and details can be found at
NPWMFR.
This front will also bring a round of moderate to heavy
precipitation this morning and afternoon, heaviest along/west of the
I-5 corridor and into the Douglas County Foothills. Upslope flow
will also bring some heavy rain to the Mt Shasta City region through
this afternoon. Snow levels are hovering around 4000-4500 ft ahead
of this front, but will rise to around 5000-6000 ft by this
afternoon. Before snow levels rise, there will be a period of
moderate snowfall for the mountain of Siskiyou County above 4500 ft,
and a Winter Weather Advisory is in place for this through this
afternoon.
By this afternoon, the front loses it's upper level support as the
associated low pressure retrogrades west/northwestward some. As this
happens, the front will get hung up along the coastal ranges and
weaken later today. This will limit the inland extent of heavy
precipitation. In fact, there's a sharp gradient where precipitation
amounts drop off significantly that lies along a line roughly along
the Rogue/Shasta/Scott Valleys and points eastward. Many locations
east of the Cascades will likely miss out altogether on measurable
precipitation with this front, and with the strong southerly flow
aloft, it's no surprise that precipitation amounts drop off sharply
for those north/south oriented valleys west of the Cascades where
downsloping will limit precipitation amounts.
Beyond this afternoon, we'll be in a relative break between systems.
The large trough responsible for our current weather will remain
offshore, spinning well to our west. The current front will remain
hung up along the coast, so periods of moderate precipitation will
continue there. For inland areas, precipitation chances drop off,
lowering to 40-60% west of the Cascades and 10-30% east of the
Cascades, but even then, any precipitation amounts will be fairly
light for inland areas. Breezy conditions continue Sunday night into
Monday, then ramp up some Monday afternoon into Tuesday (though
considerably weaker compared to the ongoing event) as an atmospheric
river arrives in the region late Monday into Tuesday.
As the upper level trough closes off and retreats towards Hawaii, a
classic Pineapple Express sets up, with a moisture plume from near
Hawaii riding the southwest flow directly into southern Oregon and
northern California late Monday night into Tuesday. As the current
storm looks to be less of a precipitation maker and more of a wind
producer, the event on Tuesday will be the opposite, with less wind
but potentially much more rain. And with this moisture coming from a
tropical source, snow levels will be much higher (7000-8000 ft), so
snow will not be a concern, but rain and snow melt will be. We will
need to closely monitor area rivers and streams for quick rises and
potential flooding concerns.
Once this system exits Tuesday night into Wednesday morning, upper
level ridging returns to the area, with dry and warmer conditions
expected for the remainder of the week (despite the NBM and
therefore the official forecast keeping rain chances ongoing
throughout the week). Area valleys, however, will likely see strong
inversions with fog and low clouds overnight and into the mornings,
especially west of the Cascades.
&&
.AVIATION...22/12Z TAFS...Strong south to southeast winds and low
level wind shear (LLWS) will be the primary impacts to aviation
through much of the TAF period. A strong front is pushing onshore
this morning, bringing moderate to heavy rain along and west of the
I-5 corridor. Overall, conditions remain VFR with this front, but
could temporarily lower to MVFR during heavier rain. This front
won't make much inland progress beyond the I-5 corridor as it stalls
later this afternoon.
Meanwhile, strong winds are more widespread and the greater hazard
today. Gusty winds will continue to surface through the afternoon
with gusts of 25-35 mph common across the region with gusts 35-45
mph in the Shasta Valley, and possibly up to 40 mph in the Klamath
Basin. LLWS will remain a concern through the TAF period for coastal
locations as the front remains stalled there through tonight. LLWS
concerns will ease for inland locations around 18-20z as the front
loses upper level support and stronger winds aloft continue to
surface.
&&
.MARINE...Updated 200 AM PST Sunday, February 22, 2026...A strong
front is passing through the area waters this morning, bringing
strong gales and storm force south winds (gusts 50-60 kt). Very high
and dangerous wind driven seas will continue through the morning
hours, peaking around 22 to 28 ft across the outer waters and around
18 to 25 ft for the inner waters. This will make for treacherous bar
crossings through early Sunday. Winds ease to gales after the front
moves onshore around sunrise, and gradually ease further through the
afternoon though remaining gusty and at advisory levels into
Tuesday. Seas will also lower some this afternoon as winds ease, but
will remain high and very steep through this evening. Very steep and
elevated seas also persist into Tuesday as another front passes
through the region Monday into Tuesday. There is a possibility of
gales Monday into Monday night. Improved conditions are likely from
Tuesday night into Friday.
&&
.HYDROLOGY...A moderate atmospheric river will likely bring periods
of moderate to heavy rainfall today into early next week. The first
frontal system pushing through the region this morning, with
additional waves of precipitation continuing along the coast and
into the coastal ranges tonight through Monday. A Pineapple Express
(atmospheric river) will move into the region late Monday afternoon,
then push inland Monday night into Tuesday. Preliminary estimates
are showing widespread amounts of 4 to 6 inches along the coast with
locally 8 inches in the favored coast ranges of Curry County and 1
to 3 inches for areas from the Cascades westward. Amounts of 3 to 5
inches are possible in the Mount Shasta region and also other
favored areas of western Siskiyou County.
Small streams and creeks are likely to rise rapidly during this
event with nuisance flooding and ponding of water on roadways during
periods of heavy rain. Significant rises on main stem rivers and
flashier creeks are also expected. Given that rivers are still
running fairly low for this time of year, river flooding potential
is a bit lower than usual. While the most recent forecasts maintain
that mainstem rivers will remain below flood stage, there are some
that are forecast to approach bankfull (Coquille Basin, Deer Creek
at Roseburg). Additionally, with the warm rain expected Monday night
into Tuesday and snow levels well above 7000 feet, this leads to a
concern for heavy rain to combine with snowmelt, which could lead to
even higher rises.
While the exact scenario for the heavy rainfall and potential
flooding remains uncertain, we will continue to monitor the
forecasts and update accordingly. Flood Watches may be issued by the
National Weather Service if this situation worsens.
&&
.BEACH HAZARDS...Updated 200 AM PST Sunday, February 22,
2026...Storm force winds are resulting in hazardous beach conditions
that will persist through this morning. Large breaking wave heights
of 23 to 27 ft are expected primarily along the beaches and
shorelines of Curry County with south and southwest facing beaches
being the most impacted. These large breaking waves could inundate
beaches and low lying shorelines. Beach erosion is possible and
exposed infrastructure may be damaged. If you have plans to visit
area beaches this morning, stay away from the surf zone and off of
jetties. Area beaches will be hazardous due to dangerous surf
conditions.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory until 7 PM PST this evening for ORZ023>026-030-
031.
High Wind Warning until 10 AM PST this morning for ORZ021-022.
High Surf Advisory until 10 AM PST this morning for ORZ021-022.
CA...Winter Weather Advisory until 4 PM PST this afternoon for CAZ080-
082-083.
Wind Advisory until 7 PM PST this evening for CAZ081.
PACIFIC COASTAL WATERS...High Surf Advisory until 10 AM PST this
morning for PZZ356.
Gale Warning until 10 AM PST this morning for PZZ350-356-370-
376.
Hazardous Seas Warning from 10 AM this morning to 10 PM PST
Monday for PZZ350-356-370-376.
&&Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.